Next Article in Journal
Dynamical Stability and Predictability of Football Players: The Study of One Match
Previous Article in Journal
Defect Detection for Wheel-Bearings with Time-Spectral Kurtosis and Entropy
Article Menu

Export Article

Open AccessArticle
Entropy 2014, 16(2), 627-644; doi:10.3390/e16020627

A Simplified Algorithm for the Topological Entropy of Multimodal Maps

Centro de Investigación Operativa, Universidad Miguel Hernández, Avda. de la Universidad s/n, Elche 03202, Spain
Author to whom correspondence should be addressed.
Received: 5 December 2013 / Revised: 14 January 2014 / Accepted: 14 January 2014 / Published: 23 January 2014
View Full-Text   |   Download PDF [944 KB, uploaded 24 February 2015]   |  


A numerical algorithm to compute the topological entropy of multimodal maps is proposed. This algorithm results from a closed formula containing the so-called min-max symbols, which are closely related to the kneading symbols. Furthermore, it simplifies a previous algorithm, also based on min-max symbols, which was originally proposed for twice differentiable multimodal maps. The new algorithm has been benchmarked against the old one with a number of multimodal maps, the results being reported in the paper. The comparison is favorable to the new algorithm, except in the unimodal case. View Full-Text
Keywords: topological entropy; multimodal maps; min-max symbols topological entropy; multimodal maps; min-max symbols

This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Amigó, J.M.; Giménez, Á. A Simplified Algorithm for the Topological Entropy of Multimodal Maps. Entropy 2014, 16, 627-644.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics



[Return to top]
Entropy EISSN 1099-4300 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top